Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 139, NWS Nashville, TN

June 21, 2008Rutherford County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2008, 3:46 PM CDT for Rutherford County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2008, 3:46 PM CDT (20:46 UTC)
Expired
Jun 21, 2008, 4:15 PM CDT
In force
29 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Rutherford County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
633 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:39 PM CDT, 7 minutes earlier.

Area forecast discussion, Jun 21, 3:39 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
339 PM CDT SAT JUN 21 2008

.DISCUSSION...A SURFACE BOUNDARY WAS CROSSING MID TN THIS
AFTERNOON...AS SEEN BY DEMARCATION ON SATELLITE AND RADAR...WITH
SCATTERED MARGINAL SEVERE STORMS EAST OF THE BOUNDARY. THIS
FEATURE ALONG WITH WEAK UPPER SUPPORT WILL CONTINUE EASTWARD
THIS EVENING. ANOTHER WEAK FEATURE NOTED FROM NORTH IN BACK ACROSS
THE ST LOUIS AREA WILL SWING DOWN OUR WAY LATER TONIGHT. IT
APPEARS THE ATMOSPHERE WILL BE DRIER AND MORE STABLE THEN. SO...WE
WILL RANGE TONIGHT/S POPS FROM 30 EAST TO 10 WEST...EXPECTING
MOST OF THE ACTIVITY DURING THE EVENING HOURS. SOME ISOLATED
MARGINAL SEVERE WX STILL POSSIBLE UNTIL DARK...WITH LARGE HAIL AND
BRIEF LOCALIZED WIND GUSTS TO 60 MPH BEING THE MAIN CONCERNS.

THROUGH THE NEXT COUPLE OF DAYS...MORE SHORTWAVE FEATURES WILL
ROTATE AROUND THE BASE OF THE EASTERN U.S. TROUGH. THESE FEATURES
WILL PRODUCE AT LEAST SLIGHT RAIN CHANCES. THE MOST SIGNIFICANT
FEATURE IS EXPECTED ON MONDAY...TO BE FOLLOWED BY A BRIEF SHOT OF
SLIGHTLY COOLER AND DRIER AIR. POPS ON MONDAY WILL RANGE FROM 20
SOUTHWEST TO 40 NORTHEAST. ISOLATED SEVERE STORMS CANNOT BE RULED
OUT ANY TIME LATE SUNDAY THROUGH MONDAY WITH STEEPENING APSE
RATES. FORECAST SOUNDINGS SUGGEST CAPES NEAR 1500, LI VALUES TO -5
AND TOTALS OVER 50 ON MONDAY.

LATER MONDAY THROUGH TUESDAY TIME PERIOD APPEARS DRY AND A LITTLE
COOLER. IN THE REST OF THE EXTENDED FORECAST...EASTERN TROUGH
APPEARS TO LIFT. RISING HEIGHTS AND RETURN TO A BERMUDA HIGH
PATTERN WILL MEAN WARMER TEMPS. MODELS SHOW A SERIES OF
DISTURBANCES CROSSING THE REGION. THIS WILL MEAN ON AND OFF
CHANCES FOR SHOWERS AND STORMS. NO MAJOR SURFACE FEATURES NOTED AT
THIS TIME...SO POPS WILL BE AROUND 20 PERCENT...FOR MAINLY
DIURNALLY DRIVEN THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      63  86  64  84 /  20  20  20  30
CLARKSVILLE    62  84  61  82 /  10  20  20  20
CROSSVILLE     57  81  60  79 /  30  20  20  40
COLUMBIA       61  87  64  85 /  20  10  20  20
LAWRENCEBURG   62  87  63  85 /  10  10  20  20
WAVERLY        61  85  62  84 /  10  20  20  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Jun 21, 5:32 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
532 AM CDT SAT JUN 21 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-221030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
532 AM CDT SAT JUN 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED STORMS ARE EXPECTED SUNDAY NIGHT AS A SHORTWAVE SWINGS
ACROSS THE MID STATE. A FEW OF THESE STORMS MAY BECOME SEVERE,
ESPECIALLY AROUND CLARKSVILLE, DOVER, AND CAMDEN.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER,
SPOTTER ACTIVATION IS NOT ANTICIPATED.

ROSE

In the hours before

Local storm report, Jun 21, 3:27 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
327 PM CDT SAT JUN 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             4 S MURFREESBORO        35.80N 86.39W
06/21/2008  E0.88 INCH       RUTHERFORD         TN   NWS EMPLOYEE

&&

SHERRON

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:14 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee22 min
Jun 21, 2:31 PM CDTSevere Thunderstorm WarningOHXCoffee29 min
Jun 21, 2:48 PM CDTSevere Thunderstorm WarningOHXRutherford27 min
Jun 21, 3:04 PM CDTSevere Thunderstorm WarningOHXRutherford26 min
Jun 21, 3:11 PM CDTSevere Thunderstorm WarningOHXWilson23 min
Jun 21, 3:17 PM CDTSevere Thunderstorm WarningOHXRutherford28 min
Jun 21, 6:51 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale24 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.